MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLITE DISP MTL MAC 3; LARYNGOSCOPE, RIGID
Model Number IPN048386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "prior to intubation the hinge and light pipe were dislodged from the blade".Additional information states "per the anesthesia provider the blade split in half and the top part and light part fell off as well".No patient involvement reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 004551003 rusch greenlite disposable metal mac 3 for investigation.The blade was returned opened out of its original packaging with a rusch dispoled handle detached.Visual inspection of the returned sample revealed that the blade was broken as it was separated from the metal hinge connector.The light pipe was also found broken at the proximal end where it enters the metal connector.The device history record of lot 1902331 was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.According to the manufacturing site, the observed defect is a known issue which is caused by an inadequate welding of the metal joints that hold the blade in place.Corrective actions were implemented in sep 2020 to address the weak welding issue.This device was manufactured in feb 2019, which is prior to the corrective actions.

Brand Name
RUSCH GREENLITE DISP MTL MAC 3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14255317
Report Number8030121-2022-00016
Device Sequence Number14770749
Product Code CCW
UDI-Device Identifier14026734626074
UDI-Public14026734626074
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN048386
Device Catalogue Number004551003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown